Lightning, Evangeline
- When
- June 13, 10:08 PM CST
- Where
- Evangeline County, Basile
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.729, -92.406 (the zone’s center; the record gives no point)
A home was completely destroyed after lightning started a fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
A home was completely destroyed after lightning started a fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 13, 9:26 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1026 PM CDT SUN JUN 13 2004 .SYNOPSIS...BAND OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROF OVER E TEXAS WILL MOVE INTO SOUTH CENTRAL LOUISIANA AND THE REMAINDER OF CENTRAL LOUISIANA. .DISCUSSION...WILL NEED TO LOWER OVERNIGHT LOWS FOR ALL EXCEPT S CEN LA DUE TO RAIN COOLED AIR. WILL ALSO FINE TUNE POPS BY LOWERING RAIN CHANCES BACK TO 30 PERCENT BEHIND THE ADVANCING BAND. 11 ...previous update from 818 pm... .SYNOPSIS...MOIST AND UNSTABLE TROPICAL AIR CONTINUES OVER THE AREA. SURFACE HIGH PRESSURE FROM THE EAST COAST WILL GRADUALLY BE REPLACED BY CYCLONIC FLOW FROM BROAD TROPICAL LOW PRESSURE WHICH IS CURRENTLY MOVING NORTHWARD OVER THE NORTH CENTRAL GULF. AN UPPER LEVEL TROUGH OVER EAST TEXAS IS EXPECTED TO BECOME A CLOSED UPPER LOW OVER THE TEXAS COAST. RAIN CHANCES SHOULD INCREASE AS THESE SYSTEMS MERGE. .DISCUSSION...SYSTEMS MERGE INTO A STACKED HYBRED LOW FROM THE TEXAS COAST TO SOUTH LOUISIANA BY MONDAY. EVENING LCH SOUNDING SHOWING EXPECTED COPIOUS MOISTURE WITH PWS OF 2.05 INCHES AND A K-INDEX OF 38. MOIST LAYER EXTENDS TO 15K FEET. CONVECTIVE COMPLEX EXTENDING FROM SOUTHERN ARKANSAS AND WESTERN LOUISIANA INTO THE CENTRAL COAST OF TEXAS IS ASSOCIATED WITH THE UPSTREAM UPPER TROF AND SHOWS UP QUITE IMPRESSIVELY ON RADAR MOSAIC. WILL NEED TO BUMP POPS UP TO 50 PERCENT AS SHOWERS WILL BE SLOW TO WEAKEN AND OUTFLOW BOUNDARIES WILL DISTURB THE UNSTABLE AIR. TEMPS LOOK CLOSE. 11 ...previous... .CURRENT...RADAR SHOWED SCATTERED SHOWERS AND THUNDERSTORMS FORMING IN THE HEAT OF THE AFTERNOON AS TEMPERATURES SOARED INTO THE LOWER 90S. OUTFLOW BOUNDARIES FROM DECAYING THUNDERSTORMS CONTINUE TO HELP TRIGGER NEW DEVELOPMENT WHICH WILL CONTINUE INTO THE EARLY EVENING HOURS. A FUNNEL CLOUD REPORT FROM CROWLEY IN ACADIA PARISH WAS RECEIVED THIS AFTERNOON AS HIGH CAPES...WEAK WINDS ALOFT AND OUTFLOW BOUNDARIES HELPED TO PUT SOME SPIN ON THINGS. .DISCUSSION...AN AREA OF DISTURBED WEATHER IN THE GULF OF MEXICO 430 MILES SOUTH OF LAKE CHARLES WILL CONTINUE TO MOVE NORTHWARD OVER THE NEXT DAY OR SO. SHOWERS AND THUNDERSTORMS WILL INCREASE ON MONDAY OVER THE EASTERN HALF OF THE AREA AND SPREAD WESTWARD THROUGH TUESDAY AS A WEST TO EAST BOUNDARY SETS UP ON ALONG THE I-10 CORRIDOR. RAINS WILL CONTINUE INTO WEDNESDAY AS AN UPPER LEVEL TROUGH NEAR THE AREA SLOWLY WEAKENS. A RETURN TO MORE SEASONAL RAINS WILL RETURN THURSDAY AND CONTINUE INTO NEXT WEEKEND. IF THE DISTURBED WEATHER IN THE GULF BECOMES ORGANIZED...THEN THINGS COULD GET QUITE HECTIC ON MONDAY. THE ETA/AVN MODELS REALLY DIDNT SEEM TO HAVE A GOOD HANDLE ON THE CURRENT THINKING WITH NHC SO HAVE DECIDED TO USE THE ETA THROUGH MONDAY MORNING AND THEN JUST WING IT WITH A PRAYER THAT THE WEATHER BEHAVES WITH NHC AS THE GUIDING LIGHT TO MAKE THIS FORECAST. RESIDENTS WILL NEED TO MONITOR THIS AREA OF DISTURBED WEATHER AS CONDITIONS REMAIN SLIGHTLY FAVORABLE FOR DEVELOPMENT OVER THE NEXT DAY OR SO. && .UPDATED POINT TEMPS/POPS... LCH 71 89 74 88 / 30 50 40 60 BPT 73 91 74 88 / 30 50 40 60 AEX 68 91 72 88 / 50 50 50 60 LFT 74 88 74 88 / 50 70 50 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 06/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 440 AM CDT SUN JUN 13 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 131600- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 440 AM CDT SUN JUN 13 2004 .DAY ONE...TODAY AND TONIGHT... EXPECT ONLY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON. HEAT INDICES TO SOAR AROUND THE CENTURY MARK. NO SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AN AREA OF DISTURBED WEATHER OVER THE SOUTHWEST GULF WILL MOVE NORTHWARD. SHOWERS AND THUNDERSTORMS SPREADING ACROSS SOUTHERN LOUISIANA INTO SOUTHEAST TEXAS...LATE ON MONDAY INTO TUESDAY AND WEDNESDAY. LATE WEDNEDAY AN UPPER LEVEL TROF STARTS TO KICK OUT OF THE AREA WITH CHANCES FOR PRECIPITATION FALLING TOWARDS THE WEEKEND. AT THIS TIME BELIEVE THAT THE HEAAVIEST RAINS LOOK TO FALL TO OVER EAST. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. K. KUYPER
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407638.